MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION

DEPUY SPINE INC VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION
Model Number 286750083
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the viper prime comp driver, x25 (part # 286750083 lot # km866436) was received at us cq.The visual inspection of the received device indicated that the distal tip was stripped and deformed in counter clockwise direction.There were no other defects identified.The received condition of the device is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage.Conclusion: the complaint was confirmed for the received viper prime comp driver, x25 (part # 286750083, lot # km866436) as the distal tip was stripped.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces such as over-torque during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper prime comp driver, x25 was conducted identifying that lot number km866436 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 11oct2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2020, during the insertion of the innies, during final tightening the screwdrivers would not insert properly.It was very difficult to make the torque limiting.During the same procedure, the compression screwdriver was also damaged during the compression.The procedure was completed successfully with ten (10) minutes delay.There were no patient consequences.During manufacturer's investigation of the returned devices it was identified that the distal tip of the viper prime comp driver was stripped and deformed in counter clockwise direction.This device condition was reassessed and determined to be reportable on (b)(6) 2020.This report is for one (1) viper prime comp driver, x25.This is report 2 of 2 for (b)(4).

Brand Name
VIPER PRIME COMP DRIVER, X25
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10225481
Report Number1526439-2020-01299
Device Sequence Number14010216
Product Code HWN
UDI-Device Identifier10705034507736
UDI-Public(01)10705034507736
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750083
Device Catalogue Number286750083
Device Lot NumberKM866436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR